Expanding the applicability of random regret minimization for route choice analysis

Prato, Carlo Giacomo (2014) Expanding the applicability of random regret minimization for route choice analysis. Transportation, 41 2: 351-375. doi:10.1007/s11116-013-9489-y

Author Prato, Carlo Giacomo
Title Expanding the applicability of random regret minimization for route choice analysis
Journal name Transportation   Check publisher's open access policy
ISSN 1572-9435
Publication date 2014-03-01
Year available 2014
Sub-type Article (original research)
DOI 10.1007/s11116-013-9489-y
Open Access Status Not Open Access
Volume 41
Issue 2
Start page 351
End page 375
Total pages 25
Place of publication New York, NY United States
Publisher Springer New York
Language eng
Abstract The discrete choice paradigm of random regret minimization (RRM) has been recently proposed in several choice contexts. In the route choice context, the paradigm has been used to model the choice among three routes and to formulate regret-based stochastic user equilibrium. However, in the same context the RRM literature has not confronted three major challenges: (i) accounting for similarities across alternative routes, (ii) analyzing choice set composition effects on choice probabilities, and (iii) comparing RRM-based models with advanced RUM-based models. This paper looks into RRM-based route choice models from these three perspectives by (i) proposing utility-based and regret-based correction terms to account for similarities across alternatives, (ii) analyzing the variation of choice set probabilities with the choice set composition, and (iii) comparing RRM-based route choice models with C-Logit, Path Size Logit and Paired Combinatorial Logit. The results illustrate the definition of the correction terms within the regret function, the effect of the choice set specificity of RRM-based route choice models, and the positive performance of these models when compared to advanced RUM-based models.
Keyword Random regret minimization
Route choice modeling
Route similarity
Correction factor
Path size
Paired Combinatorial Logit
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Civil Engineering Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 9 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 9 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Fri, 19 Feb 2016, 07:45:23 EST by Jeannette Watson on behalf of School of Civil Engineering